MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Catalog Number 110034355
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Subsequently, approximately seven months post implantation, the patient was revised due to aseptic loosening.During the revision, severe polyethylene synovitis and grossly loose and subsided tibia were noted.The femur was noted to be well fixed however, revised to ensure balance of the knee.Patella was intact and not resurfaced.Femur, tibia, and articular surface were revised without complications.Attempts have been made and no further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) d10 - associated medical devices: refobacin bc r 1x40 us; item# 110034355; lot# l0704y09ba, stemmed nonaugmentable tibial component option cr/ps/lps size 4 for cemented use only; item# 00598603702; lot# j6642324, femoral component option for cemented use only size e right; item# 00576401552; lot# 65011105, all poly petella standard cemented size 29 mm diameter 8.0 mm thickness; item# 00597206529; lot# 64774852, articular surface size ef 10 mm height "use with plate 3; item# 00596403210; lot# 63928161.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.Medical records were provided and reviewed by a health care professional.The review identified no contributing factors of the event.Review of the revision operative report identified that patient had an aseptic loosing and progressive varus deformity, pain.Infection workup negative.Severe polyethylene synovitis was noted.Tibia was grossly loose and subsiding into varus position.Femoral component was well fixed but revised to balance the knee correctly.Patella component was intact and did not need to be resurfaced.No intraoperative complications were noted.Based on the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21718455
Report Number3006946279-2025-00036
Device Sequence Number3928997
Product Code LOD
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)240229(10)L0704Y09BA
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Catalogue Number110034355
Device Lot NumberL0704Y09BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight60 KG